Winter Storm, Washington
- When
- February 7, 9:00 PM CST to February 8, 9:00 PM CST
- Where
- Washington forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.979, -94.216 (the zone’s center; the record gives no point)
An upper level disturbance moved into the Southern Plains from the Southern Rockies on the 8th. A large area of precipitation developed as the system approached.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An upper level disturbance moved into the Southern Plains from the Southern Rockies on the 8th. A large area of precipitation developed as the system approached. Rain changed to snow in extreme northwestern Arkansas during the evening of the 7th and gradually transitioned southward during the morning hours of the 8th. Four to ten inches of snow fell across much of northwest and west central Arkansas, especially in the higher terrain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 7, 8:54 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
854 PM CST SUN FEB 7 2010
...UPDATE...
.DISCUSSION...
LARGE AREA OF RAIN HAS DEVELOPED OVER SOUTH CENTRAL OKLAHOMA AND
NORTH CENTRAL TEXAS...MOVING TO THE NORTHEAST. THIS IS DEPICTED
WELL BY THE WRF/NAM WHICH INDICATES THE RAIN TO SPREAD ON
NORTHEAST ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
MADE SOME MINOR UPDATES IN THE QPF AND WENT AHEAD TO INCREASE
POPS TO 100 PERCENT.
00Z WRF/NAM AND LOCAL WRF MODEL SHOW SLIGHTLY COOLER TEMPERATURES
OVERNIGHT OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THOSE
NEW FORECAST TEMPERATURES LOOK VERY CLOSE TO THE CURRENT TRENDS...
SO MADE A DEGREE OR TWO ADJUSTMENT TO HOURLY TEMPS FOR THE REST
OF THE NIGHT FOR MOST AREAS ALONG AND NORTH OF I-412.
NO OTHER REAL CHANGES. WILL UPDATE WARNING AND ADVISORY AGAIN
AFTER 9 PM TO CONSOLIDATE THE SEGMENTS.
SA/02
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ067-OKZ068-OKZ069.
WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR
OKZ065-OKZ066-OKZ070-OKZ071-OKZ072-OKZ074-OKZ076.
AR...WINTER STORM WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020.
WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR
ARZ029.
&&
SHORT TERM...02
LONG TERM....02HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
539 PM CST SUN FEB 7 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
535 PM CST SUN FEB 7 2010
...WINTER STORM MOVING INTO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS MONDAY AND MONDAY NIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AROUND MIDNIGHT.
ADDITIONAL ACCUMULATIONS MONDAY AND MONDAY NIGHT.
DISCUSSION...
AN UPPER LEVEL STORM SYSTEM IS MOVING TOWARD OKLAHOMA AND WILL
SPREAD LIGHT RAIN AND SHOWERS ACROSS THE AREA OVERNIGHT. SOME SNOW
MAY MIX WITH THE RAIN AFTER MIDNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL...
HEAVY RAIN POTENTIAL.
TUESDAY...DANGEROUS WIND CHILL POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ON MONDAY...THE APPROACH OF THE UPPER LEVEL STORM SYSTEM WILL CAUSE
TEMPERATURES TO FALL...ALLOWING MIXED PRECIPITATION TO CHANGE OVER
TO ALL SNOW MONDAY AFTERNOON AND EVENING. TOTAL SNOW AMOUNTS OF
5 TO 9 INCHES WILL BE POSSIBLE OVER FAR NORTHERN PORTIONS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. TOTAL SNOW AMOUNTS SHOULD ONLY BE
AROUND 1 TO 3 INCHES ALONG THE INTERSTATE 40 CORRIDOR...WITH LITTLE
OR NO SNOW OVER FAR SOUTHEAST OKLAHOMA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR LATER FORECASTS AND ADVISORIES FOR UPDATES ON THIS WINTER
STORM. RESPONSES MAY BE REQUIRED TO POWER OUTAGES MAINLY NORTH OF
INTERSTATE 40.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217910, 217911, 217912, 217913, 217916, 217914, 217917.